MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-14
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Codes Fatigue (1849); Headache (1880); Hearing Impairment (1881); Failure of Implant (1924); Stenosis (2263)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that a patient treated with two ped2 pipelines and phenom27 catheter had complication.Patient reports fatigue since procedure at 30-day follow up.Able to perform short periods of activity but needs frequent rest.Endorses increased heart rate with activity.No actions were taken.The event is resolving.The event was possibly related to study procedure.No actions were taken to resolve the fatigue.Baseline aneurysm characteristics: side (hemisphere): left.Segment of ica: c4.Location of aneurysm in vessel: other.Other specify: communicating.Aneurysm morphology: fusiform.Maximum aneurysm diameter: 4.8mm.Aneurysm dome height: 2.2mm.Aneurysm dome width: 3.9mm.Aneurysm neck size: 4.1mm.Parent artery diameter distal to aneurysm: 4mm.Parent artery diameter proximal to aneurysm: 4.5mm.Additional information received reported source document review found that the patient experienced post-operative headache.Small residual are of uncovered aneurysm neck was also noted.However, it was reported that: "control angiography following embolization demonstrated good wall apposition, no in-stent stenosis or thrombosis, and contrast stagnation within the aneurysm sac." additional information received clarified that there was improper landing of the ped2-475-14 device during the procedure, resulting in the neck not being fully covered.This was said to be a use error.As a result, a second pipeline was deployed to correct the issue.Both pipelines were successfully implanted will wall apposition achieved, and no flattening or twisting.It was reported that the patient reported experiencing headache at a follow-up on (b)(6) 2024.They were prescribed medrol from (b)(6) 2024, and the headaches recovered/resolved on (b)(6) 2024.No other treatment or hospitalization was required.The headaches were not the result of a device deficiency, and did not result in new or worsening neurological deficits.The site assessed the headaches as possibly related to the procedure not related to the disease under study, devices, or antiplatelet medication.
 
Additional Manufacturer Narrative
A2: date of birth is month/year valid.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additionalinformation received reported use error.Improper landing of device, resulting in neck not being fully covered.To correct, a second device was deployed.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported there was no mention of friction or difficulty during delivery or positioning or of the tip of the catheter moving during deployment.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported core-lab has reported ophthalmic branch stenosis of 76%-95%.The site has not reported any branch stenosis or adverse events.
 
Event or Problem Description
Additional information received reported that the patient experienced tinnitus at their 30-day follow-up visit on (b)(6) 2024 and were referred to an ent.No additional treatment or hospitalization for this issue was reported, and it was not the result of a device deficiency.The site assessed the tinnitus as not related to the device, procedure, or antiplatelet medication.The sponsor assessed the event as possibly related to the procedure and antiplatelet medication and could not exclude aspirin induced ototoxicity.The sponsor assessed the post-procedure headache as caused by the procedure and possibly related to the device.The sponsor assessed the fatigue at the 30-day follow-up as possibly related to the procedure and antiplatelet medication.It was reported that 180-day follow-up imaging showed ophthalmic branch stenosis of 76-95%.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received regarding the adverse event of tinnitus.The clinical events committee assessed it as not related to the procedure and device, possibly related to antiplatelet therapy (apt).
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21120758
Report Number2029214-2025-00102
Device Sequence Number7436510
Product Code OUT
UDI-Device Identifier00763000284602
UDI-Public(01)00763000284602(17)261012(10)B639551
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-14
Device Catalogue NumberPED2-475-14
Device Lot NumberB639551
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer01/15/2025
02/06/2025
02/21/2025
04/04/2025
10/30/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/05/2025
02/20/2025
03/18/2025
04/30/2025
11/26/2025
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite